A common choice for many, paracetamol can be used to treat all sorts of aches and pains. From tablets to syrups, the painkiller comes in various forms available over the counter. Although you have been probably taking the pain relief your whole life, there might be some side affects you aren’t aware of. A health portal warns of signs that signal a need for “immediate attention”.
However, the small tablets could stir up some trouble in certain cases.
Drugs.com warns that some of its serious side effects can occur when you visit the loo.
The portal said: “Along with its needed effects, acetaminophen (the active ingredient contained in paracetamol) may cause some unwanted effects.
“Although not all of these side effects may occur, if they do occur, they may need medical attention.”
The first red flag might crop up when you go for number two as bloody or black, tarry stools.
However, your pee might also become bloody or cloudy.
Another toilet sign linked to paracetamol is a sudden decrease in the amount of your pee.
Drugs.com urges seeing a doctor “immediately” if any of the following side effects occur while taking the popular painkiller.
The health service recommends following a dose of one or two 500mg tablets taken up to four times in a 24-hour period.
It concludes: “Overdosing on paracetamol can cause serious side effects.
“Do not be tempted to increase the dose or to take a double dose if your pain is very bad.”
If you’re worried about any side effects or notice something unusual, talk to a pharmacist or a doctor, the NHS adds.